Alert archive / Minnesota / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 111, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Jun 18, 2001, 10:42 PM CDT for Wabasha County, Minnesota. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 18, 2001, 10:42 PM CDT (03:42 UTC)
- Expired
- Jun 18, 2001, 11:30 PM CDT
- In force
- 48 min
- Issued by
- NWS La Crosse, WI
- Area
- Whole counties
County Wabasha County, MN
The radar
The La Crosse radar (KARX), 98 km from the middle of the area, began a volume at 03:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 18, 7:45 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 3.7 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2360 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 1718 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 169 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 13.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KARX 190342
SVRLSE
MNC157-190430-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
1042 PM CDT MON JUN 18 2001
THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WABASHA COUNTY IN SOUTHEAST MINNESOTA
* UNTIL 1130 PM CDT
* AT 1042 PM CDT...WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM
PRODUCING LARGE HAIL 8 MILES NORTHWEST OF PLAINVIEW...OR ABOUT 12
MILES SOUTHWEST OF WABASHA...MOVING EAST AT 25 MPH.
* THE SEVERE THUNDERSTORM IS EXPECTED TO BE...
NEAR PLAINVIEW AT 1050 PM CDT...
NEAR WABASHA AT 1055 PM CDT...
NEAR KELLOGG AT 1105 PM CDT...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT TUESDAY MORNING
FOR SOUTHEAST MINNESOTA AND WESTERN WISCONSIN.
LARGE DESTRUCTIVE HAIL IS THE MAIN THREAT WITH THESE STORMS. FOR YOUR
PROTECTION...SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM
WINDOWS.
$$
BAUMGARDT
LAT...LON 4444 9234 4421 9241 4412 9210 4431 9193
4443 9211
&What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 9:43 PM CDT, 59 minutes earlier.
Area forecast discussion, Jun 18, 9:43 PM CDT, 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 943 PM CDT MON JUN 18 2001 WATCHES CONTINUES FOR COUNTY WARNING AREA AS FRONT APPROACHES FROM THE WEST. STABILITY AXIS REMAINS JUST WEST OF WARNING AREA AHEAD OF MAIN FRONTAL PUSH WITH 2000 J/KG AXIS FROM NORTH CENTRAL IOWA ACROSS ALL OF SOUTHEAST MINNESOTA. SOME DIRECTIONAL SHEAR BUT GOOD SPEED SHEAR WITH MID-LEVEL JET OF 50-70 KTS PUNCHING IN FROM SOUTHWEST. WILL MONITOR LINE OF CONVECTION AS IT PUSHES EAST THIS EVENING AND DROP WATCHES FROM WEST TO EAST. NO CHANGES EXPECTED THROUGH 1030 PM THOUGH. .LSE...NONE. SHEA
In the hours before
Local storm report, Jun 18, 9:58 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
958 PM CDT MON JUN 18 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0720 PM DODGE CENTER MN 1 INCH HAIL
06/18/01 DODGE REPORTED BY OLMSTED EOC
0741 PM 2 NE BYRON MN 1 INCH HAIL
06/18/01 OLMSTED REPORTED BY OLMSTED EOC
0802 PM ROCHESTER MN 1.25 INCH HAIL
06/18/01 OLMSTED REPORTED BY OLMSTED EOC
0811 PM WABASHA MN 1.25 INCH HAIL
06/18/01 WABASHA REPORTED BY OLMSTED EOC
0830 PM STRUM WI FUNNEL CLOUD
06/18/01 TREMPEALEAU REPORTED BY TREMPEALEAU
COUNTY SHERIFF
0830 PM THORP WI 1.75 INCH HAIL
06/18/01 CLARK CLARK COUNTY SHERIFF
DEPARTMENT
0830 PM THORP WI 4.5 INCH HAIL
06/18/01 CLARK REPORTED BY THORP HAMS
0843 PM 3 E STRUM WI FUNNEL CLOUD
06/18/01 TREMPEALEAU REPORTED BY TREMPEALEAU
COUNTY SHERIFF DEPARTMENT
0931 PM 2 N ST ANSGAR IA 1 INCH HAIL
06/18/01 MITCHELL REPORTED BY MITCHELL COUNTY
SHERIFF DEPARTMENT
BOYNELocal storm report, Jun 18, 10:19 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1019 PM CDT MON JUN 18 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1017 PM LANESBORO MN 60 MPH WIND GUST
06/18/01 FILLMORE REPORTED BY SPOTTER.
SHEALocal storm report, Jun 18, 10:22 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1022 PM CDT MON JUN 18 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1020 PM BYRON MN .88 INCH HAIL
06/18/01 OLMSTED REPORTED BY STORM SPOTTERS.
SHEALocal storm report, Jun 18, 10:24 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1024 PM CDT MON JUN 18 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1022 PM 5 W SPRING VALLEY MN FUNNEL CLOUD
06/18/01 FILLMORE REPORTED BY SPOTTERS.
SHEALocal storm report, Jun 18, 10:25 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1025 PM CDT MON JUN 18 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION.... U
1024 PM 2 NW BYRON MN .75 INCH HAIL
06/18/01 OLMSTED REPORTED BY SPOTTERS.
SHEALocal storm report, Jun 18, 10:41 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1041 PM CDT MON JUN 18 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1040 PM POTSDAM MN 1 INCH HAIL
06/18/01 OLMSTED REPORTED BY SPOTTER. WIND
GUSTS OF 45 MPH.
SHEAThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 7:25 PM CDT | Severe Thunderstorm Warning | ARX | Olmsted | 65 min |
| Jun 18, 7:51 PM CDT | Severe Thunderstorm Warning | ARX | Wabasha | 54 min |
| Jun 18, 8:38 PM CDT | Severe Thunderstorm Warning | ARX | Dodge | 52 min |
| Jun 18, 9:15 PM CDT | Severe Thunderstorm Warning | ARX | Olmsted | 45 min |
| Jun 18, 9:20 PM CDT | Severe Thunderstorm Warning | ARX | Mower | 55 min |
| Jun 18, 9:28 PM CDT | Severe Thunderstorm Warning | ARX | Wabasha | 32 min |
| Jun 18, 9:34 PM CDT | Severe Thunderstorm Warning | ARX | Dodge | 41 min |
| Jun 18, 9:43 PM CDT | Severe Thunderstorm Warning | ARX | Fillmore | 47 min |
| Jun 18, 10:14 PM CDT | Severe Thunderstorm Warning | ARX | Dodge | 46 min |
| Jun 18, 10:20 PM CDT | Severe Thunderstorm Warning | ARX | Houston, Winona | 40 min |
| Jun 18, 10:23 PM CDT | Severe Thunderstorm Warning | ARX | Olmsted | 67 min |
| Jun 18, 10:33 PM CDT | Severe Thunderstorm Warning | ARX | Mower | 57 min |
| Jun 18, 11:00 PM CDT | Severe Thunderstorm Warning | ARX | Winona | 45 min |
| Jun 19, 12:04 AM CDT | Severe Thunderstorm Warning | ARX | Winona | 41 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.